MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC; PERIPHERAL IV CATHETERS
Catalog Number 382537
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
"needle used to start iv is going through the plastic catheter.This is happening on both product number listed and has happened at least 4 times in the past but bad product was disposed." (b)(6) 2025: 1.Can you please provide an exact date of event in format dd-mmm-yyyy? (b)(6) 2025 this is the date reported, not sure of the other dates noted in the past.2.It was mentioned as "happened at least 4 times in the past" was it occurred on same date with same material # and lot#? kindly provide information.Not available.3.What was the impact to the patient? any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No injury reported.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.Your reported issue that the needle was going through the catheter was confirmed and the damage appeared to be associated with use.One 20g insyte autoguard device from lot 4325718 was provided for investigation.The sample exhibited evidence of use.The needle was protruding through the catheter tubing.Due to the presence of what appeared to be blood residue between the catheter tip and the needle puncture site, it appeared that the catheter tubing was able to access the vessel.The needle likely punctured the tubing after insertion.The instructions for use (ifu) state, "if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur." a device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOG BC
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22974094
Report Number1710034-2025-01460
Device Sequence Number9429940
Product Code FOZ
UDI-Device Identifier00382903825370
UDI-Public(01)00382903825370(17)271031(10)4325718
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382537
Device Lot Number4325718
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown